Stochasticity, invasions, and branching random walks

Mark Kot, Jan Medlock, Timothy Reluga, D. Brian Walton

Research output: Contribution to journalArticle

41 Scopus citations

Abstract

We link deterministic integrodifference equations to stochastic, individual-based simulations by means of branching random walks. Using standard methods, we determine speeds of invasion for both average densities and furthest-forward individuals. For density-independent branching random walks, demographic stochasticity can produce extinction. Demographic stochasticity does not, however, reduce the overall asymptotic speed of invasion or preclude continually accelerating invasions.

Original languageEnglish (US)
Pages (from-to)175-184
Number of pages10
JournalTheoretical Population Biology
Volume66
Issue number3
DOIs
StatePublished - Nov 1 2004

    Fingerprint

All Science Journal Classification (ASJC) codes

  • Ecology, Evolution, Behavior and Systematics

Cite this